Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Body Itching
Jan 6, 2012

My wife has been on Reyataz, Norvir and Truvada for about 2 years now. About 6 months into the regimene she started having generalized body itches with higher intensity on the face with resulting pock-marks from the scratching. Her doctor says her meds are not to blame even though I have seen complaints for regimenes that include Norvir and/or Truvada. The doctore refered her to a dermatologist who recommended topical application of Triancinolone Acetonide Cream USP, 0.1% which hasn't helped (no impact). Is there any other information that may help? I am on the same medications which I started on 1 year after my wife and even though my itching is not as severe I have started having the same. Please help!

Response from Dr. Henry

HIV infection is associated with a wide range of skin problems that can be very frustrating (such as severe dryness/ezcema, folliculitus, seborrhea). For some patients HIV medications can aggravate those problems or cause them more directly (though at a lower overall rate). A minority of patients seem to get very dry skin and other problems from ritonavir-boosted protease inhibitors (more rarely due to tenofovir or the emtricitabine in Truvada). Seeing an HIV experienced dermatologist is often very helpful to sort out. Depending on treatment history and what drugs are available in your area, in the absence of other explanations for the skin problems, a thoughtful switching strategy (ie raltegravie or a NNRTI for the protease inhibitors or abacavir for tenfovir if HLA B5701 negative) may be worth considering. KH



Previous
hello doctor, i am confused with your comment in the link, please help
Next
im neg as far as i know but am with a poz guy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement